Mississippi, 2001Damaging Wind in Mississippi, March 1, 2001
March 1, 2001 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 1, 3:15 PM CST, 2 hours earlier.
Area forecast discussion, Mar 1, 3:15 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CST THU MAR 1 2001
QUITE A BIT TO CONSIDER THIS FORECAST PACKAGE. BOTTOM LINE IS THAT
AN ACTIVE WEATHER PERIOD IS ABOUT TO UNFOLD FOR THIS WEEKEND...
PRIMARILY A WET ONE.
MODELS ARE IN AGREEMENT ON HANDLING H50 PATTERN THROUGH ABOUT 30
HOURS BUT THEN DEVIATE GREATLY IN DEALING WITH THE LOW LATITUDE
SYSTEM IN THE BAJA CALIFORNIA AREA. THE AVN IS PROJECTING DOOM AND
GLOOM FOR OUR AREA...BEING THE MOST AGGRESSIVE WITH THE TRACK AND
INTENSITY. IT IS FOLLOWING A SIMILAR TREND OF LAST NIGHTS MRF. THE
ETA SHEARS THE LOW LEVEL FEATURE IN FAVOR OF BETTER DYNAMICS IN THE
MIDDLE MISSISSIPPI VALLEY WHILE THE NGM SEEMS IN THE MIDDLE OF THE
TWO BUT CLOSER TO THE AVN. THE SURFACE COMARISONS DEVIATE AS A
RESULT OF THE UPPER LEVEL DIFFERENCES. THE AVN SHOWS A MUCH DEEPER
SURFACE LOW THAT MOVES DIRECTLY OVER OUR CWA SAT AFTERNOON. BY
CONSENSUS...WE WILL BE CLOSER TO THE MORE AGGRESSIVE AVN TONED DOWN
SLIGHTLY.
THE SOUTHERN HALF OF THE CWA IS ALREADY IN WARM SECTOR AIR WHILE THE
REST OF THE AREA WILL BE TRANSITIONING WITH THE NORTHWARD MOVEMENT
OF THE WARM FRONT CURRENTLY DRAPED ACROSS THE AREA. ELEVATED
CONVECTION NOTED GENERALLY NORTH OF THE I-10/I-12 CORRIDOR WITH SOME
WEAKER SURFACE BASED CONVECTION SOUTH OF THE LAKES AT THIS TIME. A
LARGE TROPICAL FETCH OF PACIFIC MOISTURE WILL BE PROGRESSING INTO
THE AREA FRIDAY AND SATURDAY WHICH SHOULD SPELL A LENGTHY PERIOD OF
MODERATE TO OCCASIONALLY HEAVY RAINFALL. SEVERE WEATHER PROSPECTS
SEEM HIGH FOR LATE FRI NIGHT/SAT MORNING AS UPPER SYSTEM GOES
NEGATIVE TILT WHILE EJECTING OVER OUR CWA. WILL BE GOING WITH
CATEGORICAL POPS IN SEVERAL PERIODS ALONG WITH SMALL DIURNAL RANGE
TEMPERATURES REFLECTIVE OF HIGH DEWPOINT AIR AND EXTENSIVE CLOUD
COVER. WILL NOT GO WITH ANY FLOOD WATCHES AT THIS TIME BUT THIS
COULD BE A CONSIDERATION IN FUTURE PACKAGES.
IN THE EXTENDED...SYSTEM PULLS OUT TO THE EAST SUN WITH CONTINENTAL
HIGH PRESSURE BUILDING THROUGH WED. DRY PATTERN AND TEMPS SHOULD BE
MORE SEASONABLE AND EVEN A FEW DEGREES BELOW NORMAL DURING THE
PERIOD.
MCB 58/67/62/66 88++ BTR 60/68/61/65 88++
MSY 66/73/66/69 57++ GPT 65/72/64/69 567+
.NEW...NONE.
LA...NONE.
MS...NONE.
24
In the hours before
Special weather statement, Mar 1, 11:30 AM CST, 5 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CST THU MAR 1 2001
.SYNOPSIS...AN UNSETTLED AIRMASS REMAINS OVER THE COASTAL REGION
WITH A STATIONARY FRONT SITUATED ALONG THE IMMEDIATE SOUTHEAST
LOUISIANA COAST AND THE ADJACENT MISSISSIPPI COASTAL WATERS. WHILE
CLOUDINESS MAY INHIBIT DAYTIME HEATING...ONLY A FEW DEGREES OF
SURFACE HEATING IS NEEDED TO FURTHER DESTABILIZE THE AIRMASS ALONG
THE STATIONARY FRONT. A LOW LEVEL DISTURBANCE IS APPROACHING THE
REGION WHICH MAY ALSO AID IN THUNDERSTORM DEVELOPMENT THIS
AFTERNOON.
...THUNDERSTORMS...
THUNDERSTORM DEVELOPMENT IS CONTINGENT ON SURFACE TEMPERATURES
EXCEEDING 71 DEGREES THIS AFTERNOON. IF CLOUDINESS SHOULD BREAK
ENOUGH TO ALLOW HEATING...THEN THUNDERSTORMS WILL DEVELOP AND
BECOME MARGINALLY TO BRIEFLY SEVERE. THE PRIMARY THREAT WILL BE THE
PARISHES BELOW LAKES PONTCHARTRAIN AND MAUREPAS...INCLUDING THE
METRO NEW ORLEANS AREA...AND THE ADJACENT COASTAL WATERS. WIND
GUSTS OF 50 TO 60 MPH ARE POSSIBLE FROM THE STRONGEST STORMS. HAIL
FROM PEA TO DIME SIZE...OCCASIONAL LIGHTNING...AND RAINFALL RATES
OF 1 INCH PER HOUR CAN BE EXPECTED FROM ANY THUNDERSTORMS THAT MAY
DEVELOP TODAY.
FOR AREAS NORTH OF LAKE PONTCHARTRAIN AND SOUTHERN MISSISSIPPI...
SCATTERED SHOWERS AND ONLY A FEW THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. NONE OF THE STORMS ARE EXPECTED TO REACH
SEVERE LEVELS.
...ACTIONS...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...LOWER
SOUTHEAST LOUISIANA PARISHES SHOULD ANTICIPATE POSSIBLE WEATHER
RELATED CALLS THROUGHOUT THE AFTERNOON AND EARLY EVENING.
FO,R MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Thunderstorm Wind, Amite
- When
- March 1, 5:15 PM CST
- Where
- Amite County, 12 mi SW of Liberty
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.050, -90.983
Thunderstorm winds tore the roof off of a house, blew down a barn, and damaged several trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Kansas, March 1, 20012 deaths · 2 events
- Rip Current in California, March 1, 20011 death · 1 event
- Flash Flooding and Hail in Mississippi, March 1 to 3, 2001$539,000 · 2.5 in hail · 64 events
- Heavy Rain in Georgia, March 1 to 31, 200197 events
- Flash Flooding in Louisiana, March 1 to 3, 2001$180,000 · 11 events
- Dense Fog in Arizona, March 1, 20018 injured · 1 event
- Heavy Snow in New York, March 1, 2001$75,000 · 2 events
- Cold in West Virginia, March 1 to 31, 200134 events
- Drought in North Carolina, March 1 to 31, 200129 events
- Drought in South Carolina, March 1 to 31, 200115 events
- Drought in Texas, March 1 to 31, 20018 events
- Drought in Georgia, March 1 to 31, 20016 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236264.